Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 25, 2010, 3:06 PM CDT for 12 counties in Texas. It took effect at Mar 26, 2010, 12:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2010, 3:06 PM CDT (20:06 UTC)
- In effect from
- Mar 26, 2010, 12:00 PM CDT
- Expired
- Mar 27, 2010, 1:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 36 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- -89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 2:30 PM CDT, 36 minutes earlier.
Area forecast discussion, Mar 25, 2:30 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT THU MAR 25 2010
.DISCUSSION...
AN UPPER LEVEL TROUGH OVER THE WESTERN U.S. WILL MOVE EAST
INCREASING MID LEVEL WESTERLY FLOW ON FRIDAY. THE PATTERN WILL
ALSO AMPLIFY AS THE TROUGH MOVES EAST WITH A CLOSED LOW DEVELOPING
AS THE TROUGH MOVES ACROSS THE ROCKIES AND INTO THE PLAINS. THIS
WILL CAUSE HIGH WINDS IN THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON
WHICH WILL CONTINUE INTO SATURDAY AFTERNOON. THERE IS UNCERTAINTY
IN HOW FAR EAST AND SOUTH THE STRONG WINDS WILL OCCUR SO DECIDED
TO UPGRADE TO A HIGH WIND WARNING IN THE GUADALUPES AND LEFT THE
WATCH IN THE DAVIS MOUNTAINS AS IS FOR NOW. THERE COULD BE STRONG
WINDS IN CULBERSON COUNTY AND WESTERN EDDY COUNTY...AND EVEN IF
NOT HIGH WIND CRITERIA THESE AREAS MAY NEED TO BE INCLUDED IN AN
ADVISORY TONIGHT. THE RAW MODEL OUTPUT DIFFERS FROM THE MOS
GUIDANCE WITH RESPECT TO WIND SPEEDS FRIDAY NIGHT AND SATURDAY IN
THE GUADALUPE MOUNTAINS. THE HIGH WIND WARNING WAS ISSUED BASED
OFF THE RAW OUTPUT WHICH SHOWS STRONG MID LEVEL WINDS AND
SUBSIDENCE ACROSS THE GDP MOUNTAINS FRIDAY AFTERNOON INTO SATURDAY
MORNING WITH A STEEP DROP IN WINDS SATURDAY AFTERNOON. THE MOS
GUIDANCE SHOWS TWO MAXIMA...ONE FRIDAY AFTERNOON AND ANOTHER
SATURDAY AFTERNOON WHICH DOES NOT SEEM CORRECT WITH THE UPPER LOW
MOVING OFF TO THE EAST DURING THAT TIME PERIOD.
A COLD FRONT ON SATURDAY WILL DROP TEMPERATURES SOME BUT THERE
WILL BE NO PRECIP WITH ALL MOISTURE WELL REMOVED FROM THE AREA.
COLD AIR ADVECTION CONTINUES ON SUNDAY WHICH WILL SEE THE COLDEST
TEMPS OF THE FORECAST PERIOD. THE REMAINDER OF THE FORECAST PERIOD
WILL BE DOMINATED BY UPPER LEVEL RIDGING AND ABOVE NORMAL
TEMPERATURES. IN FACT AREAS ALONG THE RIO GRANDE MAY SEE THEIR
FIRST TRIPLE DIGIT READINGS OF THE YEAR.
HENNIG
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO SOUTHEAST NEW MEXICO
AND MUCH OF WEST TEXAS FRIDAY. SURFACE LOW PRESSURE WILL DEEPEN
ACROSS EASTERN NEW MEXICO AND THE WESTERN PANHANDLE/SOUTH PLAINS
FRIDAY AFTERNOON IN ADVANCE OF AN UPPER LEVEL STORM SYSTEM THAT WILL
BE APPROACHING THE ROCKY MOUNTAINS. A TIGHTENING PRESSURE GRADIENT
ALONG THE ASSOCIATED SURFACE TROUGH COMBINED WITH STRONGER MID LEVEL
WINDS SPREADING ACROSS THE REGION WILL BRING WINDY CONDITIONS TO
MUCH OF THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE AND DAVIS
MOUNTAINS...VAN HORN CORRIDOR/MARFA PLATEAU...THE BIG BEND
REGION...MUCH OF THE TRANS PECOS...AND THE WESTERN PERMIAN BASIN.
SOUTHWESTERLY 20 FOOT WINDS OF 20-25 MPH...WITH GUSTS NEARING 35 MPH
WILL BE COMMON ACROSS THESE LOCATIONS. WINDS WILL BE STRONGER ACROSS
THE GUADALUPE AND DELAWARE MOUNTAINS FRIDAY. TEMPERATURES WILL BE
QUITE WARM UNDERNEATH THE SURFACE TROUGH AXIS FRIDAY AFTERNOON...
WITH TEMPERATURES WARMING WELL INTO THE 80S TO NEAR 90 ACROSS MUCH
OF THE ABOVE MENTIONED LOCATIONS. VERY DRY AIR/SURFACE DEWPOINTS IN
THE SINGLE DIGITS AND TEENS WILL ALSO SPREAD ACROSS THESE
LOCATIONS...ALLOWING RH TO PLUMMET INTO THE SINGLE DIGITS. THE
COMBINATION OF THESE ELEMENTS AND ASSOCIATED HIGH FIRE DANGER
WARRANT THE ISSUANCE OF A RED FLAG WARNING ACROSS LOCATIONS
GENERALLY WEST OF A LAMESA...MIDLAND...FORT STOCKTON...MARATHON LINE
FRIDAY AFTERNOON AND EVENING. IT SHOULD BE NOTED CONDITIONS WILL BE
MOST CRITICAL ACROSS THE GUADALUPE/DELAWARE MOUNTAINS AND THE PLAINS
OF EDDY COUNTY...WHERE WINDS WILL BE STRONGEST. THE SPC DAY 2
EXTREMELY CRITICAL FIRE WEATHER OUTLOOK ACROSS THESE LOCATIONS LOOKS
GOOD.
A COLD FRONT WILL PUSH ACROSS THE REGION SATURDAY...SHIFTING WINDS
TO THE NORTHWEST. THE WARMEST TEMPERATURES/DRIEST AIR LOOKS TO BE
SITUATED MAINLY ACROSS SOUTHWEST TEXAS SATURDAY. COOLER AIR AND
SLIGHTLY HIGHER DEWPOINTS MAY KEEP RH ABOVE 15 PCT ACROSS PORTIONS
OF FAR SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN...
DEPENDENT ON THE TIMING/SPEED OF THE COLD FRONT. WIND SPEEDS WILL
APPROACH OR EXCEED 20 MPH AT THE 20 FOOT LEVEL ACROSS MUCH OF THE
REGION. GIVEN THE UNCERTAINTY...WE WILL KEEP THE FIRE WEATHER WATCH
INTACT ACROSS THE ENTIRE REGION SATURDAY.
21
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 38 82 51 72 / 0 0 0 10
CARLSBAD NM 33 83 48 69 / 0 0 0 10
DRYDEN TX 42 85 55 82 / 0 0 0 0
FORT STOCKTON TX 45 89 50 75 / 0 0 0 0
GUADALUPE PASS TX 44 74 42 62 / 0 0 0 0
HOBBS NM 36 81 44 68 / 0 0 0 10
MARFA TX 23 78 34 67 / 0 0 0 0
MIDLAND INTL AIRPORT TX 37 83 45 75 / 0 0 0 10
ODESSA TX 40 82 48 74 / 0 0 0 10
WINK TX 36 89 43 77 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 10 PM MDT FRIDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM NOON FRIDAY TO NOON MDT SATURDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 11 PM CDT /10 PM
MDT/ FRIDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...PECOS...PRESIDIO VALLEY...
REEVES COUNTY AND UPPER TRANS PECOS...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM NOON FRIDAY TO NOON MDT SATURDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA.
&&
21/10Hazardous weather outlook, Mar 25, 2:26 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CDT THU MAR 25 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 226 PM CDT THU MAR 25 2010 /126 PM MDT THU MAR 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY AND VERY DRY CONDITIONS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST AND SOUTHWEST TEXAS FRIDAY AFTERNOON AND EVENING. THE COMBINATION OF THE WARM AND WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD ACROSS AREAS GENERALLY WEST OF A LAMESA...MIDLAND...FORT STOCKTON LINE FRIDAY AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT FOR ALL BUT THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN...AND TERRELL COUNTY FRIDAY AFTERNOON AND EVENING. WINDY AND DRY CONDITIONS ARE ALSO EXPECTED AGAIN ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY AFTERNOON AND EARLY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL AREAS SATURDAY. STRONG WINDS ARE LIKELY ACROSS THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS DURING THIS TIME FRAME. STRONG WINDS ARE POSSIBLE ACROSS THE DAVIS MOUNTAINS FRIDAY AFTERNOON THROUGH SATURDAY MORNING...WHERE A HIGH WIND WATCH REMAINS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:30 AM CDT | High Wind Watch | MAF | 25 hr | |
| Mar 25, 5:40 AM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 47 hr |
| Mar 25, 2:43 PM CDT | High Wind Warning | MAF | 46 hr |
Nearby
Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.